Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 101, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 30, 2015, 4:49 AM CDT for Boone County, Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2015, 4:49 AM CDT (09:49 UTC)
- Expired
- Aug 30, 2015, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2302 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293
WGUS54 KLZK 300949
FFWLZK
ARC009-089-301245-
/O.NEW.KLZK.FF.W.0101.150830T0949Z-150830T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
449 AM CDT SUN AUG 30 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 745 AM CDT
* AT 447 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND
THUNDERSTORMS THAT WAS NEARLY STATIONARY OVER THE WARNED AREA. THE
RADAR ESTIMATED 2 TO 3 INCHES OF RAIN IN PLACES. GIVEN ADDITIONAL
HEAVY RAIN...FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HARRISON...DIAMOND CITY...BERGMAN...LEAD HILL...OMAHA...
WININGTON...CAPPS...CLARK HILL...SELF...MYRTLE...RED BANK...
WILLIS...BELLEFONTE...CRUMPLER SUBDIVISION...ZINC...SOUTH LEAD
HILL...BATAVIA...BEAR CREEK SPRINGS...NEW HOPE IN BOONE COUNTY AND
RIDGEWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3648 9263 3613 9311 3615 9329 3645 9328
3646 9327 3650 9318 3650 9265
$$
461 follow-up statement
139
WGUS74 KLZK 301048
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
548 AM CDT SUN AUG 30 2015
ARC009-089-301245-
/O.CON.KLZK.FF.W.0101.000000T0000Z-150830T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION AR-BOONE AR-
548 AM CDT SUN AUG 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
NORTHWESTERN MARION AND BOONE COUNTIES...
AT 543 AM CDT...SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED ACROSS
THE WARNED AREA...ESPECIALLY NORTH OF HARRISON BETWEEN OMAHA AND
DIAMOND CITY. THE RADAR SHOWED THAT PRECIPITATION WAS GENERALLY
WEAKENING. MUCH OF NORTHERN BOONE COUNTY RECEIVED TWO TO THREE
INCHES OF RAIN...WITH LOCALLY OVER FOUR INCHES. GIVEN THIS MUCH RAIN
IN JUST A COUPLE OF HOURS...FLASH FLOODING IS LIKELY IN PLACES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HARRISON...DIAMOND CITY...BERGMAN...LEAD HILL...OMAHA...WININGTON...
CAPPS...CLARK HILL...SELF...MYRTLE...RED BANK...WILLIS...
BELLEFONTE...CRUMPLER SUBDIVISION...ZINC...SOUTH LEAD HILL...
BATAVIA...BEAR CREEK SPRINGS...NEW HOPE IN BOONE COUNTY AND RIDGEWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3648 9263 3613 9311 3615 9329 3645 9328
3646 9327 3650 9318 3650 9265
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:32 AM CDT, 17 minutes earlier.
Area forecast discussion, Aug 30, 4:32 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 432 AM CDT SUN AUG 30 2015 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT SLOW MOVING SHOWERS AND A FEW THUNDERSTORMS HAVE CONTINUED TO DEVELOP DURING THE OVERNIGHT HOURS...GENERALLY ACROSS WESTERN AND NORTHERN ARKANSAS. DO EXPECT THESE SHOWERS AND THUNDERSTORMS TO WEAKEN DURING THE MORNING HOURS...WITH HIRES MODELS AGREEING THAT REDEVELOPMENT WILL BE LIKELY DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY. BUFR SOUNDINGS ARE GENERATING BETWEEN 2000 AND 3000 J/KG OF MU CAPE ACROSS NORTHERN ARKANSAS WITH TEMPERATURES WARMING INTO THE UPPER 80S. THROUGH THE FIRST PART OF THE WEEK...A WEAK UPPER LEVEL LOW WILL REMAIN ACROSS THE AREA. HOWEVER MODELS HAVE CONTINUED TO TREND A BIT DRIER WITH LIMITED AVAILABLE MOISTURE ACROSS THE AREA. PRECIPITABLE WATER VALUES WILL CONTINUE TO GRADUALLY DECREASE THROUGH WEDNESDAY. AS A RESULT...HAVE DECREASED POPS ON MONDAY LEADING TO NO CHANCES FOR PRECIPITATION MONDAY THROUGH THE REMAINDER OF THE SHORT TERM. HIGH TEMPERATURES WILL BE A BIT BELOW NORMAL TODAY ACROSS NORTHERN ARKANSAS DUE TO THE INCREASED CLOUDS AND FORECAST PRECIP...OTHERWISE NEAR NORMAL TEMPERATURES WILL BE SEEN. THROUGH THE REMAINDER OF THE SHORT TERM...TEMPERATURES WILL CONTINUE TO GRADUALLY WARM TO SLIGHTLY ABOVE NORMAL LEVELS. && .LONG TERM...THURSDAY THROUGH SATURDAY OVERALL...RIDGING WILL BE NOTED ACROSS MUCH OF THE SOUTH CENTRAL/SOUTHEAST UNITED STATES. IT APPEARS THERE WILL BE A WEAK STORM SYSTEM ALOFT ALONG THE WESTERN GULF COAST...AND THIS WILL WOBBLE AROUND FOR A FEW DAYS. THE SYSTEM WILL MAKE THE PATTERN AT LEAST A LITTLE UNSETTLED...WITH SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. ORGANIZED/WIDESPREAD PRECIPITATION IS NOT EXPECTED. UNDER THE RIDGE...TEMPERATURES WILL FEEL LIKE SUMMER...WITH READINGS A LITTLE ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 88 69 89 69 / 30 10 10 10 CAMDEN AR 92 67 95 69 / 20 10 10 10 HARRISON AR 85 65 89 67 / 30 10 10 10 HOT SPRINGS AR 91 69 92 71 / 20 10 10 10 LITTLE ROCK AR 91 69 93 71 / 20 10 10 10 MONTICELLO AR 93 69 94 71 / 20 10 10 10 MOUNT IDA AR 89 67 91 67 / 20 10 10 10 MOUNTAIN HOME AR 86 67 90 68 / 30 10 10 10 NEWPORT AR 88 69 89 70 / 30 10 10 10 PINE BLUFF AR 92 68 93 70 / 20 10 10 10 RUSSELLVILLE AR 91 68 93 68 / 20 10 10 10 SEARCY AR 90 67 91 68 / 20 10 10 10 STUTTGART AR 90 69 91 71 / 20 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...65 / LONG TERM...58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:36 AM CDT | Flash Flood Warning | LZK | Boone | 114 min |
| Aug 30, 3:40 PM CDT | Special Weather Statement | LZK | Monroe | 35 min |
| Aug 30, 4:58 PM CDT | Special Weather Statement | LZK | Stone | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.